A 25-year-old female asked:
uti bactrim (sulfamethoxazole and trimethoprim) given. 2x a day 7 days. ive taken 4 pills of it. still feeling very bad. no back pain but yes burning and urgency. azo barely helps. sugg?
1 doctor answer • 4 doctors weighed in
Infectious Disease 53 years experience
Recheck w/ doctor: After 4 doses over 2 days, symptoms should be better. Many UTIs are caused by bacteria resistant to sulfa-trimethoprim (Bactrim). You need a urine culture and probably swicth to a different antibiotic ASAP, such as a quinolone (e.g. ciprofloxacin). Contact your doctor ASAP. Good luck!
1377 viewsReviewed >2 years ago
Last updated Apr 24, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.